MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 3.5X26 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 3.5X26 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-03526
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Return status of the device is unknown.
 
Event or Problem Description
Stryker representative reported that a yukon oct spinal system polyaxial screw; size ø3.5x26 mm fractured 1-3 months post-operatively.Revision surgery has occurred.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.However, photos and x-ray images were provided.Upon review of the lateral x-ray image, it can be seen that the yukon polyaxial screw implanted in the caudal most level of the construct (level c2) has fractured.Explanted screw images show that the fracture line is located on the main body of the shaft, proximal to the tulip of the screw.Device and complaint history records were reviewed, and no relevant manufacturing issues or similar complaints were identified.Per surgical technique: patient selection and compliance is extremely important.Spinal implant surgery on patients with conditions listed under the contradictions may not be candidates for this procedure.The patient must be made aware of the limitations of the implant and that physical activity and load bearing have been implicated in premature loosening, bending, or fracture of the internal fixation devices.The patient should understand that a metalic implant is not as strong as a normal, healthy bone and will fracture under normal load bearing in absence of complete bone healing.Cutting, bending, or scratching of the surface of the metal components can significantly reduce the strength and fatigue resistance of the implant system and should be avoided where possible.These, in turn may cause cracks and/or internal stresses that are not obvious to the eye and may lead to fracture of the components.Especially avoid sharp or reverse bends and notches." as the device was not available for inspection, the fracture surface of the screw could not be analyzed to determine the possible root cause of the event.H3 other text : device has been discarded.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW; SIZE 3.5X26 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9770929
Report Number3004774118-2020-00022
Device Sequence Number19424760
Product Code NKG
UDI-Device Identifier10888857349377
UDI-Public10888857349377
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-03526
Device Catalogue Number7601-03526
Device Lot NumberJARX
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;